Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 18, 2021, 4:14 PM EDT for Brantley County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 4:14 PM EDT (20:14 UTC)
- Expired
- Jul 18, 2021, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
County Brantley County, GA
The radar
The Jacksonville radar (KJAX), 107 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
221
WWUS82 KJAX 182014
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
414 PM EDT Sun Jul 18 2021
GAZ136-152>154-165-166-264-364-182100-
Northeastern Charlton GA-Inland Glynn GA-Inland Camden GA-
Coastal Glynn GA-Western Charlton GA-Brantley GA-Coastal Camden GA-
Wayne GA-
414 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...WESTERN
GLYNN...EASTERN BRANTLEY...SOUTHEASTERN WAYNE AND NORTHEASTERN
CHARLTON COUNTIES UNTIL 500 PM EDT...
* At 414 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles southwest of Waverly, or 9
miles northwest of Woodbine, moving north at 10 mph.
* Wind gusts up to 40 to 50 mph and minor flooding due to heavy
rainfall is possible with this storm.
* Locations impacted include...
Woodbine, Nahunta, Gardi, Hickox, Thalmann, Everett, Raybon,
Waynesville, Waverly and Atkinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3161 8177 3161 8175 3160 8175 3161 8174
3158 8170 3155 8169 3154 8167 3150 8165
3147 8161 3145 8163 3144 8161 3142 8160
3136 8152 3134 8149 3082 8170 3093 8216
3163 8177
TIME...MOT...LOC 2014Z 200DEG 9KT 3103 8186
$$
HESSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 4:09 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 18, 4:09 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 409 PM EDT Sun Jul 18 2021 .NEAR TERM [Tonight through Monday]...Low-mid level ridge has shifted south of the area today with short wave trough moving into Ga. This trough and a southwest flow has greatly increased moisture and showers/storms over the area as the seabreezes and outflow boundaries merging inland. Slow moving cells will produce locally heavy rainfall through the evening hours. Expect covection to gradually decrease by around midnight. Numerous storms expected again on Monday as the southwest flow increases with troughing deepening over the se states. Coverage of storms will increase by mid-afternoon near the east coast where the seabreeze merger should occur. Deep moisture(PWATs 2"+) will remain across the area with locally heavy rainfall and minor flooding possible. .SHORT TERM [Monday night through Wednesday night]...A deep moist sw flow will remain across the area with positively tilted trough to the nw and ridge to the south. Scattered to numerous diurnal storms expected producing locally heavy rainfall and strong gusty winds. Temperatures will be near average with above average pops. .LONG TERM [Thursday Through Sunday]...Upper ridge will remain to the south while troughing remains to the north. Some drier air aloft may bring a slight decrease in areal coverage of storms on Thursday as the ridge briefly strengthens over central Fl. Numerous diurnal storms expected again Friday through Sunday as the ridge weakens and moisture increases. Temperatures will be at or slightly above average. && .MARINE...High pressure axis will remain to the south while a cold front stalls to the northwest of the area the next few days. A southwest flow will prevail with scattered to numerous late day showers and thunderstorms expected over the coastal waters the next few days. Winds will be mostly around 10 knots with seas 2 to 3 feet. Rip Currents: Moderate risk continues through Monday. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 88 72 87 71 / 50 90 40 80 20 SSI 76 89 76 89 77 / 50 80 50 60 30 JAX 74 90 74 91 74 / 50 80 30 70 20 SGJ 75 88 75 89 75 / 50 70 30 60 20 GNV 73 88 72 89 72 / 50 90 30 70 10 OCF 73 88 73 89 73 / 50 90 30 70 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 18, 3:36 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Jacksonville FL 336 PM EDT Sun Jul 18 2021 FLZ024-GAZ152-153-165-264-364-182015- Inland Nassau FL-Northeastern Charlton GA-Inland Glynn GA- Inland Camden GA-Western Charlton GA-Brantley GA- 336 PM EDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...WESTERN CAMDEN...WEST CENTRAL GLYNN...SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON COUNTIES UNTIL 415 PM EDT... * At 336 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Homeland, or 7 miles northeast of Folkston, moving north at 15 mph. * Nickel size hail, excessive cloud-to-ground lightning, wind gusts of 45 to 55 mph, and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Hilliard, Folkston, Woodbine, Homeland, Kings Ferry, Waverly, Atkinson, Tarboro and Colesburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. && LAT...LON 3062 8185 3074 8210 3125 8193 3114 8162 TIME...MOT...LOC 1936Z 194DEG 12KT 3092 8193 HESS
Special weather statement, Jul 18, 3:47 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
347 PM EDT Sun Jul 18 2021
FLZ125-225-325-425-182030-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
347 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 430 PM
EDT...
* At 346 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Arlington. This storm was
nearly stationary.
* Small hail, wind gusts up to 40 to 50 mph, and minor flooding due
to heavy rainfall is possible with this storm.
* Locations impacted include...
Jacksonville, Jacksonville International Arpt, Arlington, Cisco
Gardens, Oceanway, Craig Field, San Marco, Riverside and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3024 8165 3039 8183 3056 8167 3055 8166
3057 8166 3058 8165 3033 8147
TIME...MOT...LOC 1946Z 147DEG 4KT 3035 8161
HESSSpecial weather statement, Jul 18, 3:58 PM EDT, 16 minutes before
Special Weather Statement National Weather Service Jacksonville FL 358 PM EDT Sun Jul 18 2021 GAZ132-134-149-151-250-182030- Pierce GA-Bacon GA-Atkinson GA-Coffee GA-Northern Ware GA- 358 PM EDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...WESTERN PIERCE...EAST CENTRAL ATKINSON...NORTHWESTERN WARE AND SOUTHERN BACON COUNTIES UNTIL 430 PM EDT... * At 358 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Pebble Hill, or near Waycross, moving north at 15 mph. * Wind gusts up to 40 to 50 mph possible with this storm. * Locations impacted include... Waycross, Boggy Bay, Jamestown, Pebble Hill, Dixie Union and Bickley. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3116 8231 3117 8260 3147 8268 3148 8226 TIME...MOT...LOC 1958Z 171DEG 13KT 3123 8246 HESS
Special weather statement, Jul 18, 4:08 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Jacksonville FL 408 PM EDT Sun Jul 18 2021 GAZ132-134-149-151-250-182100- Pierce GA-Bacon GA-Atkinson GA-Coffee GA-Northern Ware GA- 408 PM EDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...WEST CENTRAL PIERCE...EAST CENTRAL ATKINSON...NORTHWESTERN WARE AND SOUTH CENTRAL BACON COUNTIES UNTIL 500 PM EDT... * At 408 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Dixie Union, or 9 miles west of Waycross, moving north at 10 mph. * Nickel size hail, excessive cloud-to-ground lightning, wind gusts of 45 to 55 mph, and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Pebble Hill, Dixie Union and Bickley. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3119 8239 3116 8259 3141 8270 3146 8239 TIME...MOT...LOC 2008Z 170DEG 7KT 3126 8251 HESS
Local storm report, Jul 18, 4:11 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
411 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 2 NNE ARLINGTON 30.36N 81.59W
07/18/2021 M0.88 INCH Duval FL PUBLIC
NICKEL TO DIME SIZE HAIL REPORTED ALONG HOLLY BERRY LANE
IN ARLINGTON.
&&
AENYEDISpecial weather statement, Jul 18, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
414 PM EDT Sun Jul 18 2021
GAZ136-152>154-165-166-264-364-182100-
Northeastern Charlton GA-Inland Glynn GA-Inland Camden GA-
Coastal Glynn GA-Western Charlton GA-Brantley GA-Coastal Camden GA-
Wayne GA-
414 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...WESTERN
GLYNN...EASTERN BRANTLEY...SOUTHEASTERN WAYNE AND NORTHEASTERN
CHARLTON COUNTIES UNTIL 500 PM EDT...
* At 414 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles southwest of Waverly, or 9
miles northwest of Woodbine, moving north at 10 mph.
* Wind gusts up to 40 to 50 mph and minor flooding due to heavy
rainfall is possible with this storm.
* Locations impacted include...
Woodbine, Nahunta, Gardi, Hickox, Thalmann, Everett, Raybon,
Waynesville, Waverly and Atkinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3161 8177 3161 8175 3160 8175 3161 8174
3158 8170 3155 8169 3154 8167 3150 8165
3147 8161 3145 8163 3144 8161 3142 8160
3136 8152 3134 8149 3082 8170 3093 8216
3163 8177
TIME...MOT...LOC 2014Z 200DEG 9KT 3103 8186
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:03 PM EDT | Special Weather Statement | JAX | Suwannee | 42 min |
| Jul 18, 1:07 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| Jul 18, 1:47 PM EDT | Special Weather Statement | JAX | Hamilton | 28 min |
| Jul 18, 1:51 PM EDT | Special Weather Statement | JAX | Columbia | 24 min |
| Jul 18, 2:15 PM EDT | Special Weather Statement | JAX | Columbia, Hamilton, Union | 45 min |
| Jul 18, 2:56 PM EDT | Special Weather Statement | JAX | Baker, Bradford, Columbia, Union | 49 min |
| Jul 18, 3:04 PM EDT | Special Weather Statement | JAX | Nassau | 41 min |
| Jul 18, 3:22 PM EDT | Special Weather Statement | JAX | Duval | 23 min |
| Jul 18, 3:24 PM EDT | Special Weather Statement | JAX | Clay | 36 min |
| Jul 18, 3:47 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Jul 18, 4:01 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 29 min |
| Jul 18, 4:12 PM EDT | Areal Flood Warning | JAX | Duval | 93 min |
| Jul 18, 5:07 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Jul 18, 5:41 PM EDT | Special Weather Statement | JAX | Marion | 49 min |
| Jul 18, 6:01 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 15 min |
| Jul 18, 6:08 PM EDT | Areal Flood Warning | JAX | Marion | 82 min |
| Jul 18, 7:33 PM EDT | Special Weather Statement | JAX | Putnam | 27 min |
| Jul 17, 8:54 PM EDT | Special Weather Statement | JAX | Appling | 36 min |
| Jul 18, 1:52 PM EDT | Special Weather Statement | JAX | Charlton | 38 min |
| Jul 18, 2:17 PM EDT | Special Weather Statement | JAX | Charlton | 43 min |
| Jul 18, 2:33 PM EDT | Special Weather Statement | JAX | Glynn | 27 min |
| Jul 18, 2:44 PM EDT | Special Weather Statement | JAX | Ware | 46 min |
| Jul 18, 2:58 PM EDT | Special Weather Statement | JAX | Clinch, Echols, Ware | 47 min |
| Jul 18, 3:36 PM EDT | Special Weather Statement | JAX | Camden | 39 min |
| Jul 18, 3:58 PM EDT | Special Weather Statement | JAX | Pierce | 32 min |
| Jul 18, 4:08 PM EDT | Special Weather Statement | JAX | Bacon | 52 min |
| Jul 18, 4:33 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 42 min |
| Jul 18, 4:44 PM EDT | Special Weather Statement | JAX | Wayne | 46 min |
| Jul 18, 5:03 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 42 min |
| Jul 18, 5:18 PM EDT | Special Weather Statement | JAX | Appling | 27 min |
| Jul 18, 5:47 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 28 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.